MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC IMPACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC IMPACTOR
Catalog Number 391.919
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when device broke.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during cleaning, it was observed that the impactor¿s tip had broken off.There was no reported patient involvement.This report is for an impactor.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part number: 391.919, synthes lot number: p506464: supplier lot number: n/a, release to warehouse date: 04-oct-2001, expiration date: n/a, supplier: (b)(4): material review report (mrr) was generated during production for 20 parts with etch location on end of part, lock etch not on print, and knurl not depicted on print.Changes were made to source control print and design change order (dco) was created.Parts met specifications and were released.This non-conformance is not relevant to the complaint condition since it is not related to impactor items tip broken off.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.A product investigation was conducted.Service & repair evaluation: the customer reported the tip broke off the impactor.The repair technician reported the tip of the impactor was broken.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: tip for trd impactor.The item was repaired per the inspection sheet, passed synthes final inspection on 20-aug-2018 and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and returned to the customer.No design or manufacturing issues were identified; therefore, no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The issue was observed during cleaning on (b)(6) 2018.

Brand Name
IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7819024
Report Number2939274-2018-53484
Device Sequence Number19284671
Product Code HWA
UDI-Device Identifier10886982198433
UDI-Public(01)10886982198433
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.919
Device Lot NumberP506464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1